Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 25, 2011, 8:14 PM CDT for Montgomery County, San Jacinto County, Walker County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2011, 8:14 PM CDT (01:14 UTC)
- Expired
- May 25, 2011, 9:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Montgomery County, TX, San Jacinto County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 138 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2598 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
328 WUUS54 KHGX 260114 SVRHGX TXC339-407-471-260215- /O.NEW.KHGX.SV.W.0045.110526T0114Z-110526T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 814 PM CDT WED MAY 25 2011 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST TEXAS... WESTERN SAN JACINTO COUNTY IN SOUTHEAST TEXAS... SOUTHERN WALKER COUNTY IN SOUTHEAST TEXAS... * UNTIL 915 PM CDT * AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF HUNTSVILLE STATE PARK...OR 14 MILES SOUTHWEST OF HUNTSVILLE...AND MOVING EAST AT 20 MPH. * LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT LIMITED TO NEW WAVERLY AND HUNTSVILLE. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3083 9534 3052 9518 3048 9576 3063 9581 TIME...MOT...LOC 0114Z 252DEG 19KT 3060 9569 $$
3 follow-up statements
221 WWUS54 KHGX 260134 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 834 PM CDT WED MAY 25 2011 TXC339-407-471-260215- /O.CON.KHGX.SV.W.0045.000000T0000Z-110526T0215Z/ WALKER TX-SAN JACINTO TX-MONTGOMERY TX- 834 PM CDT WED MAY 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR MONTGOMERY...SAN JACINTO AND WALKER COUNTIES... AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF HUNTSVILLE STATE PARK...OR 8 MILES SOUTHWEST OF HUNTSVILLE...MOVING EAST AT 20 MPH. THIS STORM WILL MOVE ACROSS INTERSTATE 45 BETWEEN HUNTSVILLE AND NEW WAVERLY SHORTLY. IT HAS WEAKENED A BIT IN THE LAST 10 MINUTES BUT THERE IS A CHANCE IT COULD REINTENSIFY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW WAVERLY...HUNTSVILLE STATE PARK AND OAKHURST. LAT...LON 3083 9534 3052 9518 3048 9576 3063 9581 TIME...MOT...LOC 0132Z 252DEG 19KT 3063 9558 $$
467 WWUS54 KHGX 260156 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 856 PM CDT WED MAY 25 2011 TXC339-260205- /O.CAN.KHGX.SV.W.0045.000000T0000Z-110526T0215Z/ MONTGOMERY TX- 856 PM CDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY IS CANCELLED... LAT...LON 3062 9539 3074 9551 3083 9534 3060 9522 TIME...MOT...LOC 0155Z 252DEG 19KT 3067 9545 $$ TXC407-471-260215- /O.CON.KHGX.SV.W.0045.000000T0000Z-110526T0215Z/ WALKER TX-SAN JACINTO TX- 856 PM CDT WED MAY 25 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR SAN JACINTO AND WALKER COUNTIES... AT 848 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN HUNTSVILLE AND OAKHURST...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL AFFECT OAKHURST. LAT...LON 3062 9539 3074 9551 3083 9534 3060 9522 TIME...MOT...LOC 0155Z 252DEG 19KT 3067 9545 $$
235 WWUS54 KHGX 260208 SVSHGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 908 PM CDT WED MAY 25 2011 TXC407-471-260218- /O.EXP.KHGX.SV.W.0045.000000T0000Z-110526T0215Z/ WALKER TX-SAN JACINTO TX- 908 PM CDT WED MAY 25 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SAN JACINTO AND WALKER COUNTIES WILL EXPIRE AT 915 PM CDT... THE STORM HAS WEAKENED AND IS NO LONGER SEVERE. IT IS CURRENTLY LOCATED JUST WEST OF LAKE LIVINGSTON MOVING EAST AT 20 TO 25 MPH. LAT...LON 3062 9539 3074 9551 3083 9534 3060 9522 TIME...MOT...LOC 0208Z 252DEG 19KT 3069 9537 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:15 PM CDT, 59 minutes earlier.
Area forecast discussion, May 25, 7:15 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 715 PM CDT WED MAY 25 2011 .AVIATION... IN A SORT OF HOLDING PATTERN WITH 00Z TAFS AS INGREDIENTS SEEM TO BE STILL COMING TOGETHER FOR SOME POSSIBLE CONVECTION IN THE NEXT FEW HOURS. A WEAK SFC BOUNDARY COMBINED WITH ABUNDANT HEATING/LOW LEVEL MOISTURE/STRONG INFLOW ARE KEY ELEMENTS THUS FAR. BUT NOT A WHOLE LOT POPPING UP AS OF YET. THE SLOW SWD PUSH OF THE BOUNDARY SHOULD KEEP A SLIGHT CHANCE OF CONVECTION IN THE FCST THROUGH THE EVENING HOURS BEFORE THINGS STABILIZE OVERNIGHT. BUT FOR NOW HAVE KEPT THE MENTION OF CB/VCTS OUT. THE LIGHTER WINDS AND MOSTLY CLR SKIES OVERNIGHT COULD MAKE FOR SOME BRIEF MVFR/IFR CIGS/VIS AHEAD OF THE VERY WEAK FRONT...BUT THE DRIER AIR MOVING DOWN INTO SE TX WILL HELP TO MIX THINGS OUT BY SUNRISE. VFR TO PREVAIL TOMORROW. 41 && .PREV DISCUSSION... /ISSUED 257 PM CDT WED MAY 25 2011/ A FRONTAL BOUNDARY FROM WACO TO TEXARKANA AT 19Z SHOULD SLOWLY SLIDE INTO SE TX LATER THIS EVENING AND TONIGHT. IT IS POSSIBLE FOR A FEW ISOLATED STORMS TO DEVELOP SHOULD THE CAP WEAKEN ENOUGH ALONG THE FRONT. SHOULD A STORM DEVELOP...IT WILL LIKELY BECOME SEVERE GIVEN CAPE OF 3000-3500 J/KG OVER THE AREA. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREATS. AN 18Z SOUNDING FROM SHV SHOWS A VERY WEAK CAP TO THE NORTH SO THINK THE MAIN THREAT WILL STILL BE WELL NE OF THE CWA. ANY THUNDERSTORM ACTIVITY SHOULD BEGIN TO DECREASE BETWEEN 03Z-06Z TONIGHT. THE FORECAST HAS 20/30 POPS FOR THE NORTHERN PORTIONS OF SE TX AND SEE NO REASON TO CHANGE THIS ALTHOUGH MORE THAN LIKELY THE CAP WILL HOLD OVER SE TX. MODELS ARE ALL IN PRETTY GOOD AGREEMENT WITH BRINGING THE FRONT INTO SE TX AND STALLING IT ACROSS HOUSTON. GFS HAS THE FRONT REACHING THE COAST BUT HIGHLY DOUBT THAT. FORECAST STICKS CLOSER TO THE NAM/WRF SOLUTIONS. DRIER AIR BEHIND THE FRONT MAY BE ENOUGH FOR COOLING AND MIN TEMPS IN THE UPPER 60S. THIS WILL BE SHORT LIVED BECAUSE THE FRONT SHOULD LIFT NORTH/DISSIPATE TOMORROW NIGHT BRINGING BACK THE GULF MOISTURE AND HUMIDITY. MEMORIAL DAY WEEKEND THROUGH EARLY NEXT WEEK...PERSISTENCE LOOKS LIKE THE BEST FORECAST. SOUTHERLY FLOW IN THE BOUNDARY LAYER SHOULD CONTINUE THROUGH THE WEEKEND AND EARLY NEXT WEEK. THE JET STREAM PATTERN DOES CHANGE BE SUNDAY WITH A DEEPENING TROUGH OVER THE GREAT BASIN AND A BROAD UPPER LEVEL RIDGE OVER THE N GULF COAST. THIS RIDGE SHOULD EXPAND INTO TX BY NEXT MON/TUE. SUBSIDENCE FROM THE RIDGE WILL KEEP THUNDERSTORM CHANCES OUT OF THE FORECAST WITH MORE HOT/HUMID DAYS. BOTTOM LINE...NO RELIEF FROM THE DROUGHT FOR THE NEXT WEEK. 39 MARINE... THE MODERATE TO STRONG ONSHORE FLOW WILL PERSIST FOR THE REST OF THE AFTERNOON...AND CAUTION FLAGS WILL REMAIN UP FOR ALL WATERS. WIND SPEEDS AND SEAS WILL DECREASE SIGNIFICANTLY TONIGHT AND TOMORROW AS A WEAK COLD FRONT MOVES INTO SOUTHEAST TEXAS AND STALLS NORTH OF THE COAST. THE PRESSURE GRADIENT TIGHTENS AGAIN ON FRIDAY IN RESPONSE TO ANOTHER AREA OF LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS. AS A RESULT...A MODERATE TO STRONG ONSHORE FLOW CAN BE EXPECTED FRIDAY AFTERNOON THROUGH MONDAY NIGHT...AND CAUTION FLAGS AND/OR ADVISORIES ARE EXPECTED. A WEAKER EASTERLY FLOW IS EXPECTED BEGINNING AROUND THE MIDDLE OF NEXT WEEK. 42 CLIMATE... IF NO RAIN FALLS AT OUR MAJOR CLIMATE SITES FOR THE REST OF MAY... IAH'S MONTHLY RAINFALL TOTAL OF 0.32 INCHES WOULD RANK AS THE 6TH DRIEST MAY ON RECORD...HOU'S MONTHLY RAINFALL TOTAL OF 0.19 INCHES WOULD RANK AS THE 4TH DRIEST MAY ON RECORD...GLS'S MONTHLY RAINFALL TOTAL OF 0.38 INCHES WOULD NOT RANK AS ONE OF THE TOP 10 DRIEST MAYS ON RECORD...AND CLL'S MONTHLY RAINFALL TOTAL OF 3.37 INCHES WOULD NOT RANK AS ONE OF THE TOP 10 DRIEST MAYS ON RECORD. 42 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 92 71 95 73 / 30 10 10 10 10 HOUSTON (IAH) 74 94 72 94 74 / 20 10 10 10 10 GALVESTON (GLS) 78 86 76 86 77 / 10 10 10 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, May 25, 3:03 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 303 PM CDT WED MAY 25 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-262015- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 303 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY LATE THIS AFTERNOON THROUGH MIDNIGHT...NORTH OF OF THE HOUSTON METRO AREA. A FRONT WILL PUSH INTO SOUTHEAST TEXAS TONIGHT AND A FEW THUNDERSTORMS COULD DEVELOP ALONG IT. SHOULD THE THUNDERSTORMS BREAK THROUGH THE CAPPING INVERSION...THE STORMS COULD BECOME SEVERE GIVEN STRONG INSTABILITY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ANY THUNDERSTORM ACTIVITY SHOULD END BEFORE MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
In the hours before
Special weather statement, May 25, 8:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
808 PM CDT WED MAY 25 2011
TXZ177-199-260200-
MONTGOMERY-WALKER-
808 PM CDT WED MAY 25 2011
...STRONG CELL IN NORTHWEST MONTGOMERY AND SOUTHWEST WALKER
COUNTIES....
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF HUNTSVILLE...MOVING EAST AT
20 MPH.
PEA SIZE HAIL...ARE POSSIBLE WITH THIS STORM. THIS STORM MAY
STRENGTHEN FURTHER AND WILL BE MONITORED FOR A POSSIBLE WARNING.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...CRABBS PRAIRIE...
RIVERSIDE AND HUNTSVILLE.
SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE AUTOMOBILE
UNTIL THIS STORM HAS PASSED.
LAT...LON 3060 9535 3052 9536 3049 9535 3047 9580
3051 9582 3068 9583 3087 9539 3086 9535
TIME...MOT...LOC 0107Z 250DEG 18KT 3060 9575The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:08 PM CDT | Special Weather Statement | HGX | Walker | 52 min |
| May 25, 8:50 PM CDT | Severe Thunderstorm Warning | HGX | Burleson, Washington | 40 min |
| May 25, 9:19 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 28 min |
| May 25, 9:23 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto, Trinity, Walker | 42 min |
| May 25, 9:30 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson, Grimes, Montgomery, Walker, Washington | 60 min |
| May 25, 10:25 PM CDT | Special Weather Statement | HGX | Washington | 65 min |
| May 25, 10:31 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Montgomery, San Jacinto, Walker | 44 min |
| May 25, 10:46 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 44 min |
| May 25, 10:57 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto, Walker | 48 min |
| May 25, 11:23 PM CDT | Tornado Warning | HGX | Liberty, Montgomery | 52 min |
| May 25, 11:29 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 46 min |
| May 25, 11:56 PM CDT | Severe Thunderstorm Warning | HGX | Colorado | 49 min |
| May 25, 11:58 PM CDT | Tornado Warning | HGX | Liberty | 32 min |
| May 26, 12:12 AM CDT | Special Weather Statement | HGX | Harris | 63 min |
| May 26, 12:27 AM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 63 min |
| May 26, 12:45 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Wharton | 45 min |
| May 26, 1:27 AM CDT | Special Weather Statement | HGX | Harris | 63 min |
| May 26, 1:28 AM CDT | Severe Thunderstorm Warning | HGX | Colorado, Jackson, Matagorda, Wharton | 62 min |
| May 26, 1:40 AM CDT | Severe Thunderstorm Warning | HGX | Brazoria, Galveston, Harris | 24 min |
| May 26, 1:50 AM CDT | Special Marine Warning | HGX | 55 min | |
| May 26, 2:10 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda, Wharton | 50 min |
| May 26, 2:42 AM CDT | Special Marine Warning | HGX | 79 min | |
| May 26, 2:56 AM CDT | Special Marine Warning | HGX | 94 min | |
| May 26, 2:59 AM CDT | Severe Thunderstorm Warning | HGX | Jackson, Matagorda | 61 min |
| May 26, 3:22 AM CDT | Special Marine Warning | HGX | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.